Indiana, 2005Flood and Damaging Winds in Indiana, June 30, 2005
June 30, 2005 · NWS ILN · 3 events in 1 county or zone
2 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 6:47 PM EST, 31 minutes earlier.
Area forecast discussion, Jun 30, 6:47 PM EST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
747 PM EDT THU JUN 30 2005
.AVIATION (00Z-24Z)...
AREA IS IN THE MIDST OF A CONVECTIVE EVENT. HAVE INCLUDED CB IN ALL
TAF SITES ALONG WITH TSRA IN TEMPO GROUPS. EXPECT IMPROVEMENT MID
MORNING FRIDAY WITH DRY CONDITIONS BEHIND COLD FRONT.
&&
.SHORT TERM (REST OF TONIGHT)...
WENT AHEAD AND REMOVED SVR TS WATCH #564 FROM FAR SE FCST AREA.
WIDESPREAD TSTM ACTIVITY NOT EXPECTED HERE FOR REMAINDER OF EVNG.
COULD STILL SEE ISOLD SHRA/TSTMS. FOCUS NOW BEGINNING TO SHIFT TO
WEST WHERE TSTMS HAVE RAPIDLY DVLPD DURING LAST HOUR OVER NORTH
CNTRL INDIANA. CURRENT RUC INDCG SBCAPES APPCHG 5000 J/KG IN THIS
AREA...AND ATMOSPHERE BECMG MORE UNSTABLE ACRS WESTERN FCST AREA
ATTM. WILL NEED TO WATCH OUTFLOW BNDRY FROM CONVECTION THIS AFTN.
BNDRY CURRENTLY EXTNDG FROM NW TO SE ACRS SE INDIANA AND NRN KY.
BNDRY IS WEST OF KCVG...RESULTING IN SFC WINDS BACKING TO SE. THIS
BNDRY COULD BE A FOCAL POINT FOR CONVECTION LATER THIS EVNG AS
FRNTL BNDRY APPCHS FROM WEST AND SFC/LO LVL CONV IS ENHANCED ALONG
OUTFLOW. HAVE ALREADY SEEN A FEW OUTFLOW-INDUCED SHRA DVLP INVOF
OF BNDRY ACRS CVG METRO.
UPDATE OUT...REST OF FCST SAME. PREV DISCUSSION FOLLOWS.
RYAN
&&
.PREVIOUS DISCUSSION...
(ISSUED 308 PM EDT THU JUN 30 2005)
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
OUTFLOW HAS DRIVEN CONVECTION INTO THE SOUTHERN 1/3 OF THE CWFA.
CHARACTER OF CONVECTION HAS ALSO CHANGED TO MUCH LESS LINEAR IN
NATURE AS EVOLUTION AWAY FROM BETTER MID LEVEL FLOW TO THE NORTH
CONTINUES. RELATIVELY STABLE AIR OVER THE REMAINDER OF THE AREA
SHOULD KEEP CONVECTION WIDELY SCATTERED UNTIL PRE FRONTAL ACTIVITY
APPROACHES AROUND/AFTER MIDNIGHT. THE SOUTH WILL SEE A BETTER FOCUS
EARLY UNTIL OUTFLOW MOVES SOUTH. POPS HAVE BEEN CUT BACK INTO THE
LOW CHANCE RANGE OVER ALL BUT THE FAR SOUTH EARLY...THEN BACK UP TO
50 ALL AREAS WITH CONVECTION AHEAD OF THE FRONT EXPECTED. COULD SEE
A FEW SEVERE STORMS GIVEN BETTER DYNAMICS AND PLENTY OF INSTABILITY
JUST TO OUR WEST.
RIDGING AND LARGE SCALE FORCING FOR DESCENT MOVES IN QUICKLY ON
FRIDAY...WITH HIGH PRESSURE OVER THE AREA THROUGH THE WEEKEND.
PREVIOUS TEMPS LINED UP WELL WITH NEW GUIDANCE...AND NO CHANGES WERE
MADE.
LONG TERM (SATURDAY THROUGH WEDNESDAY)...
EXTENDED MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUESDAY.
MODELS HAVE DIFFERING SOLUTIONS WITH NEXT SYSTEM DROPPING OUT OF
THE NORTHWEST. HAVE STAYED CLOSE TO THE 00Z GFS SOLUTION. HIGH
PRESSURE WILL KEEP THE REGION DRY THROUGH EARLY TUESDAY.
TEMPERATURES WILL GRADUALLY WARM AS THE HIGH PULLS EAST LATER IN THE
WEEKEND. FROM TUESDAY ON HAVE CHANCE POPS FOR THE ENTIRE CWA AS
SEVERAL DISTURBANCES MOVE ALONG FRONT THAT WILL LINGER ACROSS THE
REGION. HAVE NOT STRAYED FAR FROM GUIDANCE TEMPERATURES.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 30, 4:00 AM EST, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT THU JUN 30 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
500 AM EDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM MAINLY DURING THE
AFTERNOON AND THEN DIMINISH DURING THE EVENING. A FEW OF THESE STORMS
COULD REACH SEVERE LIMITS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT AHEAD OF AN APPROACHING
COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 30, 2:00 PM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT THU JUN 30 2005
OHZ026-044>046-052>056-065-301922-
CHAMPAIGN-CLARK-DELAWARE-FAIRFIELD-FRANKLIN OH-HARDIN-LICKING-LOGAN-
MADISON-UNION OH-
INCLUDING THE CITIES OF...BELLEFONTAINE...COLUMBUS...DELAWARE...
KENTON...LONDON...MARYSVILLE...NEWARK...SPRINGFIELD...URBANA
300 PM EDT THU JUN 30 2005
...ALL COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 562...
THE THREAT OF WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE
CENTRAL OHIO...THEREFORE THE FOLLOWING COUNTIES HAVE BEEN CLEARED
FROM SEVERE THUNDERSTORM WATCH NUMBER 562...CHAMPAIGN...CLARK...
DELAWARE...FAIRFIELD...FRANKLIN...HARDIN...LICKING...LOGAN...MADISON
AND UNION.
Special weather statement, Jun 30, 2:05 PM EST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT THU JUN 30 2005
OHZ080>082-302000-
ADAMS OH-HIGHLAND OH-PIKE OH-
305 PM EDT THU JUN 30 2005
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ADAMS...PIKE
AND SOUTHEASTERN HIGHLAND COUNTIES THROUGH 400 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF LINN TO BELFAST...MOVING SOUTHEAST AT 30 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...LAKE
WHITE...IDAHO...PEEBLES...LOCUST GROVE...POPLAR GROVE...
PIKETON...AND WAKEFIELD.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Special weather statement, Jun 30, 2:13 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT THU JUN 30 2005
OHZ078-302015-
CLERMONT OH-
313 PM EDT THU JUN 30 2005
...A STRONG THUNDERSTORM WILL AFFECT CLERMONT COUNTY THROUGH 415 PM
EDT...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR PERINTOWN...MOVING SOUTHEAST AT 20
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OWENSVILLE...BATAVIA...AMELIA...EAST FORK STATE
PARK...BANTAM...WILLIAMSBURG...NICHOLSVILLE...SALTAIR...AND BETHEL.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Local storm report, Jun 30, 2:31 PM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG ENON 39.87N 83.94W
06/30/2005 CLARK OH LAW ENFORCEMENT
TREES DOWN
0100 PM TSTM WND DMG TIPP CITY 39.96N 84.18W
06/30/2005 MIAMI OH COUNTY OFFICIAL
POWER LINES DOWN
0100 PM TSTM WND DMG YELLOW SPRINGS 39.80N 83.89W
06/30/2005 GREENE OH LAW ENFORCEMENT
TREES DOWN
1255 PM TSTM WND DMG DONNELSVILLE 39.92N 83.95W
06/30/2005 CLARK OH COUNTY OFFICIAL
TREES DOWN
0130 PM FLOOD FAIRBORN 39.80N 84.02W
06/30/2005 GREENE OH LAW ENFORCEMENT
HEAVY STREET FLOODING
0130 PM FLOOD BELLBROOK 39.64N 84.09W
06/30/2005 GREENE OH LAW ENFORCEMENT
STREET FLOODING
&&
HUGHESSpecial weather statement, Jun 30, 2:40 PM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT THU JUN 30 2005
OHZ081-088-302045-
ADAMS OH-SCIOTO OH-
340 PM EDT THU JUN 30 2005
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO AND SOUTHEASTERN
ADAMS COUNTIES THROUGH 445 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BEAR CREEK
TO STATE ROUTE 348 AT STATE ROUTE 125...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LUCASVILLE...MCDERMOTT...TURKEY CREEK
LAKE...MINFORD...ROSEMOUNT...WEST PORTSMOUTH...
FRIENDSHIP...PORTSMOUTH AND NEW BOSTON.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Special weather statement, Jun 30, 5:12 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT THU JUN 30 2005
KYZ097>100-OHZ081-088-302300-
ADAMS-BRACKEN-LEWIS-MASON-ROBERTSON-SCIOTO-
INCLUDING THE CITIES OF...MAYSVILLE...PORTSMOUTH...VANCEBURG...
WEST UNION
612 PM EDT THU JUN 30 2005
...ALL COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 564...
THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS SOUTH
CENTRAL OHIO AND NORTHEAST KENTUCKY. THEREFORE THE FOLLOWING
COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER
564...ADAMS...BRACKEN...LEWIS...MASON...ROBERTSON AND SCIOTO.
ISOLATED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGHOUT THE
EVENING.
RYAN
Thunderstorm Wind, Wayne
- When
- June 30, 7:18 PM EST to 7:30 PM EST
- Where
- Wayne County, Hagerstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.917, -85.167
Numerous trees were knocked down across the northern part of the county.
Thunderstorm Wind, Wayne
- When
- June 30, 7:53 PM EST to 7:57 PM EST
- Where
- Wayne County, Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.817, -85.000
Trees and power lines were downed.
Flood, Wayne
- When
- June 30, 8:36 PM EST to 9:30 PM EST
- Where
- Wayne forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
A cluster of severe thunderstorms produced up to three inches of rain across Wayne county during the evening. The heavy rain caused flooding of several roads in the Richmond area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, June 30, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 30, 2005$2.9 million · F0 · 39 events
- Flash Flooding and Hail in Kansas, June 30, 2005$460,000 · 2.5 in hail · 72 events
- Damaging Wind in Kansas, June 30, 20052 injured · $1.3 million · 70 kt wind · 1 event
- Flooding and Hail in Ohio, June 30, 20051 injured · $108,000 · 1.25 in hail · 39 events
- Hail and Damaging Winds in Ohio, June 30, 2005$206,000 · 63 kt wind · 28 events
- Hail and Damaging Winds in Missouri, June 30, 2005$233,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Michigan, June 30, 2005$150,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 30, 2005$110,000 · 52 kt wind · 9 events
- Hail and Damaging Wind in Kansas, June 30, 2005$100,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Virginia, June 30, 20055 injured · 50 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 30, 2005$60,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462509, 5462510, 5462511.